Alert archive / Nebraska / Frost Advisories in 2012
Frost Advisory 5, NWS North Platte, NE
NWS North Platte, NE issued this frost advisory at Oct 4, 2012, 4:02 PM CDT for 11 counties in Nebraska. It took effect at Oct 5, 2012, 1:00 AM CDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Oct 4, 2012, 4:02 PM CDT (21:02 UTC)
- In effect from
- Oct 5, 2012, 1:00 AM CDT
- Expired
- Oct 5, 2012, 10:00 AM CDT
- In force
- 9 hr
- Issued by
- NWS North Platte, NE
Counties Brown County, NE, Chase County, NE, Cherry County, NE, Deuel County, NE, Frontier County, NE, Hayes County, NE, Keith County, NE, Lincoln County, NE, Logan County, NE, Perkins County, NE, Thomas County, NE
The radar
The North Platte radar (KLNX), 84 km from the middle of the area, began a volume at 21:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 9.0 hours before the alert went out and 42 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 960 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- -237 m²/s²
- 0-3 km storm-relative helicity
- -49 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
750 WWUS73 KLBF 042102 NPWLBF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 402 PM CDT THU OCT 4 2012 ...COLD TEMPERATURES TONIGHT... A COLD SURFACE HIGH PRESSURE WILL BUILD INTO WESTERN AND NORTH CENTRAL NEBRASKA TONIGHT AND IN THE DRY...COLD AIRMASS...TEMPERATURES WILL DROP TO THE MID 20S TO THE LOWER 30S OVERNIGHT. THESE COLD TEMPERATURES WILL BE ENOUGH FOR FROST OR FREEZING CONDITIONS...AND POTENTIALLY ENDING THE GROWING SEASON. NEZ006-007-009-010-026>029-038-050515- /O.NEW.KLBF.FZ.W.0002.121005T0600Z-121005T1500Z/ KEYA PAHA-BOYD-ROCK-HOLT-BLAINE-LOUP-GARFIELD-WHEELER-CUSTER- INCLUDING THE CITIES OF...SPRINGVIEW...SPENCER...BASSETT... ONEILL...DUNNING...TAYLOR...BURWELL...BARTLETT...BROKEN BOW 402 PM CDT THU OCT 4 2012 ...FREEZE WARNING IN EFFECT FROM 1 AM TO 10 AM CDT FRIDAY... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 1 AM TO 10 AM CDT FRIDAY. * TEMPERATURE...DROPPING TO THE 25 TO 28 DEGREE RANGE OVERNIGHT AND REMAINING COLD THROUGH EARLY FRIDAY MORNING. * IMPACTS: TEMPERATURES THIS COLD WILL RESULT IN A KILLING FREEZE...PUTTING AN END TO THE GROWING SEASON. FREEZING TEMPERATURES COULD DAMAGE UNDRAINED OUTDOOR HOSES AND SPRINKLER SYSTEMS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ NEZ005-008-025-037-056>059-069>071-050515- /O.NEW.KLBF.FR.Y.0005.121005T0600Z-121005T1500Z/ EASTERN CHERRY-BROWN-THOMAS-LOGAN-DEUEL-KEITH-PERKINS-LINCOLN- CHASE-HAYES-FRONTIER- INCLUDING THE CITIES OF...VALENTINE...AINSWORTH...THEDFORD... STAPLETON...CHAPPELL...BIG SPRINGS...OGALLALA...GRANT... NORTH PLATTE...IMPERIAL...HAYES CENTER...CURTIS...EUSTIS 402 PM CDT THU OCT 4 2012 /302 PM MDT THU OCT 4 2012/ ...FROST ADVISORY IN EFFECT FROM 1 AM CDT /MIDNIGHT MDT/ TO 10 AM CDT /9 AM MDT/ FRIDAY... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 1 AM CDT /MIDNIGHT MDT/ TO 10 AM CDT /9 AM MDT/ FRIDAY. * TEMPERATURE: DROPPING TO THE 28 TO 32 DEGREE RANGE OVERNIGHT AND REMAINING COLD THROUGH EARLY FRIDAY MORNING. * IMPACTS: TEMPERATURES THIS COLD WILL BE CONDUCIVE TO THE DEVELOPMENT OF FROST. SENSITIVE VEGETATION COULD BE HARMED IF LEFT UNPROTECTED. THESE COLD TEMPERATURES COULD ALSO DAMAGE UNDRAINED OUTDOOR HOSES AND SPRINKLER SYSTEMS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
3 follow-up statements
916 WWUS73 KLBF 050510 NPWLBF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 1210 AM CDT FRI OCT 5 2012 ...COLD TEMPERATURES TONIGHT... TEMPERATURES HAVE DROPPED TO OR BELOW THE FREEZING MARK ACROSS MUCH OF WESTERN AND NORTH CENTRAL NEBRASKA TONIGHT. CLOUDS WILL CONTINUE TO MOVE INTO THE REGION OVERNIGHT WHICH WILL KEEP TEMPERATURES FROM FALLING TOO FAR BY MORNING. HOWEVER...LOCATIONS ACROSS CUSTER COUNTY AND ALONG AND EAST OF HIGHWAY 83 CAN EXPECT A HARD FREEZE WITH LOWS FALLING TO THE MID AND UPPER 20S. ELSEWHERE...LOWS SHOULD DROP INTO THE LOW 30S...WITH LOCALIZED FAVORED PLACES FALLING INTO THE UPPER 20S. NEZ006-007-009-010-026>029-038-051500- /O.CON.KLBF.FZ.W.0002.121005T0600Z-121005T1500Z/ KEYA PAHA-BOYD-ROCK-HOLT-BLAINE-LOUP-GARFIELD-WHEELER-CUSTER- INCLUDING THE CITIES OF...SPRINGVIEW...SPENCER...BASSETT... ONEILL...DUNNING...TAYLOR...BURWELL...BARTLETT...BROKEN BOW 1210 AM CDT FRI OCT 5 2012 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM CDT THIS MORNING... A FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM CDT THIS MORNING. * TEMPERATURE...DROPPING TO THE 25 TO 28 DEGREE RANGE OVERNIGHT AND REMAINING COLD THROUGH EARLY FRIDAY MORNING. * IMPACTS: TEMPERATURES THIS COLD WILL RESULT IN A KILLING FREEZE...PUTTING AN END TO THE GROWING SEASON. FREEZING TEMPERATURES COULD DAMAGE UNDRAINED OUTDOOR HOSES AND SPRINKLER SYSTEMS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ NEZ005-008-025-037-056>059-069>071-051500- /O.CON.KLBF.FR.Y.0005.121005T0600Z-121005T1500Z/ EASTERN CHERRY-BROWN-THOMAS-LOGAN-DEUEL-KEITH-PERKINS-LINCOLN- CHASE-HAYES-FRONTIER- INCLUDING THE CITIES OF...VALENTINE...AINSWORTH...THEDFORD... STAPLETON...CHAPPELL...BIG SPRINGS...OGALLALA...GRANT... NORTH PLATTE...IMPERIAL...HAYES CENTER...CURTIS...EUSTIS 1210 AM CDT FRI OCT 5 2012 /1110 PM MDT THU OCT 4 2012/ ...FROST ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT /9 AM MDT/ THIS MORNING... A FROST ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT /9 AM MDT/ THIS MORNING. * TEMPERATURE...DROPPING TO THE 28 TO 32 DEGREE RANGE OVERNIGHT AND REMAINING COLD THROUGH EARLY FRIDAY MORNING. * IMPACTS...TEMPERATURES THIS COLD WILL BE CONDUCIVE TO THE DEVELOPMENT OF FROST. SENSITIVE VEGETATION COULD BE HARMED IF LEFT UNPROTECTED. THESE COLD TEMPERATURES COULD ALSO DAMAGE UNDRAINED OUTDOOR HOSES AND SPRINKLER SYSTEMS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ BROOKS
511 WWUS73 KLBF 051147 NPWLBF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 647 AM CDT FRI OCT 5 2012 NEZ006-007-009-010-026>029-038-051500- /O.CON.KLBF.FZ.W.0002.000000T0000Z-121005T1500Z/ KEYA PAHA-BOYD-ROCK-HOLT-BLAINE-LOUP-GARFIELD-WHEELER-CUSTER- INCLUDING THE CITIES OF...SPRINGVIEW...SPENCER...BASSETT... ONEILL...DUNNING...TAYLOR...BURWELL...BARTLETT...BROKEN BOW 647 AM CDT FRI OCT 5 2012 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM CDT THIS MORNING... A FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM CDT THIS MORNING. * TEMPERATURE...25 TO 30 DEGREES UNTIL AFTER SUNRISE ARE EXPECTED TO BE ABOVE 35 MOST AREAS BY 10 AM CDT. * IMPACTS: TEMPERATURES THIS COLD WILL RESULT IN A KILLING FREEZE...PUTTING AN END TO THE GROWING SEASON. FREEZING TEMPERATURES COULD DAMAGE UNDRAINED OUTDOOR HOSES AND SPRINKLER SYSTEMS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ NEZ005-008-025-037-056>059-069>071-051500- /O.CON.KLBF.FR.Y.0005.000000T0000Z-121005T1500Z/ EASTERN CHERRY-BROWN-THOMAS-LOGAN-DEUEL-KEITH-PERKINS-LINCOLN- CHASE-HAYES-FRONTIER- INCLUDING THE CITIES OF...VALENTINE...AINSWORTH...THEDFORD... STAPLETON...CHAPPELL...BIG SPRINGS...OGALLALA...GRANT... NORTH PLATTE...IMPERIAL...HAYES CENTER...CURTIS...EUSTIS 647 AM CDT FRI OCT 5 2012 /547 AM MDT FRI OCT 5 2012/ ...FROST ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT /9 AM MDT/ THIS MORNING... A FROST ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT /9 AM MDT/ THIS MORNING. * TEMPERATURE...CONTINUING IN THE UPPER 20S TO MID 30S UNTIL AFTER SUNSET...THEN INCREASING TO 35 OR HIGHER BY 10 AM LOCAL TIME. * IMPACTS...TEMPERATURES THIS COLD ARE LIKELY TO CREATE FROST ON COLD SURFACES. SENSITIVE VEGETATION COULD BE HARMED IF LEFT UNPROTECTED. THESE COLD TEMPERATURES COULD ALSO DAMAGE UNDRAINED OUTDOOR HOSES AND SPRINKLER SYSTEMS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
884 WWUS73 KLBF 051157 NPWLBF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 657 AM CDT FRI OCT 5 2012 NEZ006-007-009-010-026>029-038-051500- /O.CON.KLBF.FZ.W.0002.000000T0000Z-121005T1500Z/ KEYA PAHA-BOYD-ROCK-HOLT-BLAINE-LOUP-GARFIELD-WHEELER-CUSTER- INCLUDING THE CITIES OF...SPRINGVIEW...SPENCER...BASSETT... ONEILL...DUNNING...TAYLOR...BURWELL...BARTLETT...BROKEN BOW 657 AM CDT FRI OCT 5 2012 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM CDT THIS MORNING... A FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM CDT THIS MORNING. * TEMPERATURE...25 TO 30 DEGREES UNTIL AFTER SUNRISE ARE EXPECTED TO BE ABOVE 35 MOST AREAS BY 10 AM CDT. * IMPACTS: TEMPERATURES THIS COLD WILL RESULT IN A KILLING FREEZE...PUTTING AN END TO THE GROWING SEASON. FREEZING TEMPERATURES COULD DAMAGE UNDRAINED OUTDOOR HOSES AND SPRINKLER SYSTEMS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ NEZ005-008-025-037-056>059-069>071-051500- /O.CON.KLBF.FR.Y.0005.000000T0000Z-121005T1500Z/ EASTERN CHERRY-BROWN-THOMAS-LOGAN-DEUEL-KEITH-PERKINS-LINCOLN- CHASE-HAYES-FRONTIER- INCLUDING THE CITIES OF...VALENTINE...AINSWORTH...THEDFORD... STAPLETON...CHAPPELL...BIG SPRINGS...OGALLALA...GRANT... NORTH PLATTE...IMPERIAL...HAYES CENTER...CURTIS...EUSTIS 657 AM CDT FRI OCT 5 2012 /557 AM MDT FRI OCT 5 2012/ ...FROST ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT /9 AM MDT/ THIS MORNING... A FROST ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT /9 AM MDT/ THIS MORNING. * TEMPERATURE...CONTINUING IN THE UPPER 20S TO MID 30S UNTIL AFTER SUNRISE...THEN INCREASING TO 35 OR HIGHER BY 10 AM LOCAL TIME. * IMPACTS...TEMPERATURES THIS COLD ARE LIKELY TO CREATE FROST ON COLD SURFACES. SENSITIVE VEGETATION COULD BE HARMED IF LEFT UNPROTECTED. THESE COLD TEMPERATURES COULD ALSO DAMAGE UNDRAINED OUTDOOR HOSES AND SPRINKLER SYSTEMS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ SPRINGER
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this frost advisory went out at Oct 4, 1:38 PM CDT, 2 hours 24 minutes earlier.
Area forecast discussion, Oct 4, 1:38 PM CDT, 2 hours 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 138 PM CDT THU OCT 4 2012 .AVIATION...18Z TAF...CIGS WILL BE SLOW TO LIFT AT KVTN THROUGH THE AFTERNOON HOURS AS PLENTY OF LOW LEVEL STRATUS REMAINS UPSTREAM OF THE TERMINAL. AT THIS TIME...MVFR CIGS NOT EXPECTED TO BREAK APART AT KVTN TIL AROUND 01Z...WITH MID LEVEL CLOUD DECK EXPECTED TO FILTER IN THEREAFTER IN RESPONSE TO AN APPROACHING UPPER LEVEL DISTURBANCE. WINDS WILL CONTINUE TO RELAX THIS AFTERNOON AT THE TERMINAL AS HIGH PRESSURE NUDGES DOWN FROM THE NORTH...EVENTUALLY REACHING 8KTS OR LESS OVERNIGHT. AT KLBF...EXPECT VFR CONDITIONS TO PREVAIL THROUGH THE LATE AFTERNOON/EVENING HOURS...WITH CIGS SLOWLY DETERIORATING DURING THE OVERNIGHT HOURS. EVENTUALLY MAY SEE A LIGHT SHOWER NEAR THE TERMINAL FRIDAY MORNING...BUT CONFIDENCE NOT HIGH ENOUGH TO INCLUDE MORE THAN A PRO30 GROUP AT THIS TIME AS BETTER FORCING FROM DISTURBANCE WILL REMAIN ACROSS THE PANHANDLE OF THE STATE. && PREV DISCUSSION... /ISSUED 358 AM CDT THU OCT 4 2012/ DISCUSSION... FORECAST CONCERNS DEAL WITH PRECIPITATION CHANCES FRIDAY AND SATURDAY...AS WELL AS PRECIPITATION TYPE. TEMPERATURES /BOTH HIGHS AND LOWS/ WERE THE NEXT HIGH CONCERN OVER THE NEXT WEEK. AT 08Z...WATER VAPOR SHOWED AN INTENSE SHORTWAVE TROUGH OVER SOUTH DAKOTA...WHICH WAS ASSOCIATED WITH THE FIRST WINTER STORM OF THE SEASON...IMPACTING NORTH DAKOTA AND MINNESOTA. FURTHER UPSTREAM WITHING A LONGWAVE TROUGH OVER CENTRAL CANADA AND INTO THE NORTHERN CONUS WAS A SHORTWAVE TROUGH LOCATED OVER BRITISH COLUMBIA WITH ANOTHER OVER OREGON. ALSO SEEN WAS A REX BLOCK SITUATED OVER THE EASTERN PACIFIC WITH THE RIDGING INTO THE GULF OF ALASKA. CLOSER TO HOME...THE SURFACE LOW ASSOCIATED WITH THE SYSTEM OVER THE NORTHER PLAINS WAS OVER CENTRAL MINNESOTA. THE COLD FRONT THAT PUSHED THROUGH THE REGION YESTERDAY WAS LOCATED FROM THE LOW IN MINNESOTA THROUGH CENTRAL IOWA...EASTERN KANSAS AND INTO THE TEXAS PANHANDLE. WINDS REMAINED BREEZY OVERNIGHT OVER NEBRASKA...BUT THE PRESSURE GRADIENT HAD BEEN RELAXING...WITH SPEEDS SLOWLY DECREASING IN THE LOCAL AREA. SHORT TERM...TODAY THROUGH SATURDAY NIGHT A MUCH COOLER DAY IS ON TAP FOR TODAY DUE TO STRONG COLD AIR ADVECTION BEHIND THE COLD FRONT THAT PASSED THE REGION ON WEDNESDAY. SOUNDING DATA SHOWED 24 HOUR TEMPERATURE DROPS OF AROUND 20 DEGREES AT 850MB. ALTHOUGH MOST PLACES WILL SEE QUITE A BIT OF SUNSHINE TODAY...THE COLD AIR ALOFT WILL ONLY ALLOW HIGHS IN THE 50S...WITH PERHAPS A FEW LOCALIZED 60 DEGREE READINGS EVEN WITH FULL MIXING TO 750 OR 800MB. THROUGH TONIGHT...THE LOW PRESSURE SYSTEM OVER MINNESOTA WILL LIFT INTO ONTARIO WHILE ANOTHER PIECE OF ENERGY WILL ROTATE SOUTH ACROSS MONTANA. MEANWHILE...THE SHORTWAVE OVER BRITISH COLUMBIA PROGRESSES ACROSS THE ROCKIES AND INTO WYOMING. THE ENERGY OVER MONTANA WILL IMPACT THE AREA BY CONTINUING THE PUSH OF COLD AIR INTO THE REGION. SO AS THE AIRMASS REMAINS COLDER THAN NORMAL FOR THIS TIME OF YEAR...STRONG LIFT AND MOISTURE ADVECTION WILL BE OCCURRING IN RESPONSE TO THE ONCOMING SHORTWAVE OVER WYOMING. GOOD FORCING SEEN FROM THE MODELS AS THIS SYSTEM MOVES ACROSS THE AREA. THIS IS A TOP-DOWN SATURATION CASE...WITH THE MOISTURE ADVECTION IN THE MID AND UPPER LEVELS INITIALLY. HOWEVER GOOD UPWARD MOTION THROUGH THE LEVELS CONTINUES TO HELP CONFIDENCE IN DEVELOPING MEASURABLE PRECIPITATION. FIRST...A JET STREAK WILL KEEP MUCH OF WESTERN NEBRASKA IN THE FAVORABLE AREA FOR UPWARD VERTICAL MOTION THURSDAY NIGHT INTO FRIDAY. SECOND...GOOD UPWARD MOTION SEEN IN THE ISENTROPIC SURFACES ACROSS THE PANHANDLE AND WESTERN NEBRASKA DURING THIS SAME TIME FRAME. AND THIRD...UPSLOPE FLOW IN THE LOW LEVELS WILL PROMOTE PRECIPITATION FORMATION. ACCORDING TO OBSERVED SOUNDINGS...THE AIR IS VERY DRY ACROSS THE REGION. FORECAST SOUNDINGS SHOW A SLOW PROGRESSION TO SATURATION DUE TO THE DRY AIR CURRENTLY BEING OBSERVED. BELIEVE THAT ALTHOUGH FORCING IS STRONG...IT WILL TAKE MOST OF FRIDAY NIGHT TO BECOME SATURATED...SO CONTINUED WITH THE SLIGHT CHANCES FOR PRECIPITATION. WITH SATURATION BEING REACHED BY EARLY FRIDAY MORNING ACROSS PORTIONS OF THE PANHANDLE AND INTO THE WESTERN SANDHILLS THIS PRECIPITATION SHOULD CONTINUE THROUGH THE MORNING. THE SHORTWAVE ENERGY DOES MOVE OFF TO THE EAST DURING THE AFTERNOON...WHICH COULD BRING AN END TO THE PRECIPITATION. BUT...ANOTHER SHORTWAVE WILL BE CLOSE BEHIND...MOVING FROM MONTANA INTO THE CENTRAL PLAINS BY SATURDAY. THE BEST DYNAMICS WITH THIS SYSTEM WILL MAINLY BE ACROSS THE NEBRASKA PANHANDLE AND INTO EASTERN COLORADO AND WESTERN KANSAS. COULD SEE PRECIPITATION IN THE FAR WESTERN PARTS OF THE FORECAST AREA THROUGH SATURDAY...THEN DRY CONDITIONS ARE EXPECTED FOR THE REMAINDER OF THE FORECAST. ALTHOUGH THERE HAS BEEN FAIRLY GOOD AGREEMENT BETWEEN MODEL SOLUTIONS CONCERNING THIS STORM SYSTEM...THE GFS/GEM ARE SLIGHTLY NORTH WITH THE UPPER LEVEL FEATURES FOR SATURDAY. TOOK THE MIDDLE OF THE ROAD...DROPPING THE HIGHER POPS TO THE VERY SOUTH-SOUTHWEST LOCATIONS...BUT KEEPING SLIGHT CHANCES INTO CENTRAL AND WEST CENTRAL NEBRASKA. DIDN/T MAKE MUCH FOR CHANGES IN PRECIPITATION TYPE. DYNAMIC COOLING SHOULD CAUSE ANY PRECIPITATION TO FALL AS SNOW STARTING FRIDAY AS TEMPERATURE AND DEWPOINT APPROACH THE WETBULB JUST BELOW 0C. ALTHOUGH TEMPERATURES WON/T WARM MUCH ON FRIDAY...SHOULD SEE ENOUGH TO CHANGE THE SNOW TO A RAIN/SNOW MIX OR COMPLETELY TO RAIN BY THE AFTERNOON HOURS. FRIDAY NIGHT AND SATURDAY LOOK TO FOLLOW THE SAME TREND...WITH SNOW OVERNIGHT WITH A SWITCHOVER TO RAIN/SNOW...THEN RAIN DURING THE DAY. TEMPERATURES FOR TONIGHT THROUGH SATURDAY WILL BE BELOW NORMAL. TONIGHT...THE FORECAST WILL HIGHLY DEPEND ON CLOUD COVER. DEWPOINTS ARE EXPECTED TO FALL INTO THE 20S ACROSS THE ENTIRE AREA...AND WITH LIGHT WINDS FORECAST...COULD SEE PRETTY DRAMATIC DROPS IN TEMPERATURES IF SKIES STAY CLEAR. THE MOST PROBABLE AREA FOR THIS TO OCCUR WOULD BE ACROSS NORTH CENTRAL NEBRASKA AS CLOUDS SHOULD BE MOVING IN OVER THE REMAINDER OF THE AREA. DO HAVE MINIMUM TEMPERATURES BELOW FREEZING IN THESE AREAS...BUT WITH THE UNCERTAINTY DECIDED TO NOT ISSUE A FREEZE WARNING UNTIL HAVE A BETTER IDEA OF CLOUD COVERAGE. FRIDAY AND SATURDAY HIGHS WILL ALSO DEPEND ON WHERE THE THICKER CLOUD COVER/PRECIPITATION WILL BE. CURRENTLY HAVE THE COOLER TEMPERATURES OVER THE PANHANDLE AND INTO THE FAR SOUTHWESTERN AREAS. COULD GET SOME SUNSHINE GOING TO THE NORTHEAST AND WITH THE CONTINUED DRY GROUND...DID BUMP UP TEMPERATURES A FEW DEGREES BUT STILL ONLY EXPECTING HIGHS IN THE 40S TO MID 50S. LOWS FRIDAY NIGHT AND SATURDAY ALSO HAVE A GOOD CHANCE FOR DROPPING BELOW FREEZING FOR THE FIRST WIDESPREAD KILLING FREEZE OF THE SEASON. SHOULD HAVE MORE CLOUD COVER FRIDAY NIGHT...SO THINK THE COLDER TEMPERATURES SHOULD BE CONFINED TO THE NORTH CENTRAL PORTION OF NEBRASKA. THEN WITH CLEARING SKIES FOR SATURDAY NIGHT...THINK LOW TO MID 20S LOOK VERY POSSIBLE FOR THE ENTIRE AREA. MODELS DO LOOK TO KEEP SOME LIGHT WINDS ACROSS THE AREA...BUT THEY MAY NOT BE ENOUGH TO KEEP TEMPERATURES FROM DROPPING. LONG TERM...SUNDAY THROUGH WEDNESDAY FAIRLY QUIET PERIOD THROUGH THE FIRST PART OF NEXT WEEK. THE UPPER LOW THAT IS CURRENTLY PART OF THE PACIFIC REX BLOCK WILL MIGRATE ONSHORE...OVER CALIFORNIA. MEANWHILE...NORTHWEST FLOW WILL REMAIN ACROSS THE NORTHERN AND CENTRAL PLAINS. CURRENT MODEL SUITE KEEPS ANY ACTIVITY INVOLVED WITH PASSING SYSTEMS NORTH OF THE FORECAST AREA. THEREFORE DRY CONDITIONS ARE FORECAST FOR NEXT WEEK WITH TEMPERATURES SLIGHTLY MODERATING...BUT REMAINING BELOW NORMAL. DID NUDGE LOWS DOWN A FEW DEGREES...AND HIGHS UP A FEW DEGREES THROUGHOUT THIS PERIOD PER TRENDS OVER THE PAST FEW WEEKS IN SIMILAR SITUATIONS. && .LBF WATCHES/WARNINGS/ADVISORIES...NONE. && AVIATION...ROSSI
Hazardous weather outlook, Oct 4, 5:33 AM CDT, 10 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 533 AM CDT THU OCT 4 2012 NEZ004>010-022>029-035>038-056>059-069>071-094-051045- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 533 AM CDT THU OCT 4 2012 /433 AM MDT THU OCT 4 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TODAY AND TONIGHT. FROST IS LIKELY TONIGHT AND EARLY FRIDAY IN MOST OF WESTERN AND NORTH CENTRAL NEBRASKA. CANADIAN AIR POURING INTO CENTRAL AND WESTERN NEBRASKA WILL BRING FROSTY AIR TO THE AREA. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. WIDESPREAD BELOW-FREEZING TEMPERATURES ARE EXPECTED FRIDAY NIGHT AND AGAIN SATURDAY NIGHT. A STREAM OF CANADIAN AIR CAN BE EXPECTED TO BRING THE COLD AIR INTO THE AREA. IN FACT...THE COLDEST TEMPERATURES OF THE SEASON SO FAR CAN BE EXPECTED SATURDAY NIGHT TO EARLY SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE JRS
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 4, 4:02 PM CDT | Freeze Warning | LBF | Blaine, Boyd, Custer, Garfield, Holt, Keya Paha and 3 more | 18 hr |
Nearby
Frost Advisories in Nebraska, 2012Every frost advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.